MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Irritation (1941); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, but the best estimate is between 4/12/2018 and 07/04/2018.If explanted, give date: not applicable as to date the lens remains implanted and therefore not explanted.(b)(4).Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site as to date it remains implanted; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported a bilateral intraocular lens (iol) implant.Right eye: zxt150 +21.0 diopter implanted on (b)(6) 2018; left eye: zxt150 +21.0 diopter implanted on (b)(6) 2018.Reportedly, the patient is unhappy.She cannot drive at night as it is too dangerous.She can see giant sunbursts surrounding halos around lights, shadows on the side of the right eye.The left eye has waves on left side like ''heat waves''.The eyes always feel irritated and raw.The patient commented that her side vision is impaired.Additional information was received and it was learnt that the surgeon advised the patient to give her eyes time to adapt.Her eyes are still irritated and she has not sought treatment for this issue yet.The patient also mentioned that she does not want to have any additional procedures performed.No further information was provided.This mdr is to record the lens implanted in the right eye.A separate report will be submitted for the left eye.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC
santa ana CA
MDR Report Key7823109
Report Number9614546-2018-00824
Device Sequence Number16429845
Product Code POE
UDI-Device Identifier05050474605220
UDI-Public(01)05050474605220(17)211201
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005